Alert archive / Iowa / Frost Advisories in 2011

Frost Advisory 7, NWS Quad Cities, IA

October 1, 201118 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this frost advisory at Oct 1, 2011, 2:47 PM CDT for 18 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Oct 2, 2011, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 2:47 PM CDT (19:47 UTC)
In effect from
Oct 2, 2011, 2:00 AM CDT
Expired
Oct 2, 2011, 8:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
All 33 counties

Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 37 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS73 KDVN 011947
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
247 PM CDT SAT OCT 1 2011

...ANOTHER FROSTY NIGHT...

.HIGH PRESSURE OVER THE AREA TONIGHT WILL CREATE IDEAL CONDITIONS
FOR FROST. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE LOWER TO MIDDLE 30S BY LATE TONIGHT. THESE
CONDITIONS WILL BE FAVORABLE FOR A WIDESPREAD FROST.

IAZ041-042-052>054-064>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-020600-
/O.NEW.KDVN.FR.Y.0007.111002T0700Z-111002T1300Z/
DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON-
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS...
ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
247 PM CDT SAT OCT 1 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. 

* TIMING...FROST WILL DEVELOP LATE TONIGHT AND LAST UNTIL SHORTLY
  AFTER SUNRISE.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE DAMAGED OR EVEN
  KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
3 follow-up statements
121 
WWUS73 KDVN 020206
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT SAT OCT 1 2011

...ANOTHER FROSTY NIGHT...

.HIGH PRESSURE OVER THE AREA TONIGHT WILL CREATE IDEAL CONDITIONS
FOR FROST. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. THESE CONDITIONS WILL
BE FAVORABLE FOR A WIDESPREAD FROST.

IAZ041-042-052>054-064>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021215-
/O.CON.KDVN.FR.Y.0007.111002T0700Z-111002T1300Z/
DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON-
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS...
ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
906 PM CDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
SUNDAY...

* TIMING...FROST WILL DEVELOP OVERNIGHT AND LAST UNTIL 
  SHORTLY AFTER SUNRISE. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 
  30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE DAMAGED OR EVEN 
  KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
757 
WWUS73 KDVN 020835
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT SUN OCT 2 2011

...FROST LIKELY THIS MORNING...

.CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MIDDLE 30S EARLY THIS MORNING... WITH A FEW AREAS
AROUND 30 DEGREES ESPECIALLY OVER NORTHEAST IOWA AND NORTHWEST 
ILLINOIS. THESE CONDITIONS WILL BE FAVORABLE FOR AREAS OF FROST
ESPECIALLY IN SHELTERED OR LOW LYING LOCATIONS.

IAZ041-042-052>054-064>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021300-
/O.CON.KDVN.FR.Y.0007.000000T0000Z-111002T1300Z/
DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON-
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS...
ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
335 AM CDT SUN OCT 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...FROST WILL CONTINUE TO DEVELOP EARLY THIS MORNING AND
  LAST UNTIL SHORTLY AFTER SUNRISE.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE
  30S. A FEW LOCATIONS WILL SEE TEMPERATURES DROP TO AROUND 30
  ESPECIALLY NEAR HIGHWAY 20 IN NORTHEAST IOWA AND NORTHWEST
  ILLINOIS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE DAMAGED OR EVEN 
  KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
175 
WWUS73 KDVN 021251
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 AM CDT SUN OCT 2 2011

...FROST ADVISORY TO EXPIRE AT 8 AM CDT THIS MORNING...

IAZ041-042-052>054-064>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021400-
/O.EXP.KDVN.FR.Y.0007.000000T0000Z-111002T1300Z/
DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON-
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS...
ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
751 AM CDT SUN OCT 2 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

AS THE SUN CONTINUES TO RISE...THE THREAT FOR ANY ADDITIONAL FROST
WILL DIMINISH QUICKLY AND THUS THE FROST ADVISORY WILL BE ALLOWED
TO EXPIRE AT 8 AM CDT.

$$

12

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 1, 12:31 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 1, 12:31 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 PM CDT SAT OCT 1 2011

.AVIATION...
CONDITIONS WILL REMAIN VFR THROUGH 18Z SUNDAY. LIGHT NORTHEAST TO
EAST WINDS WILL CONTINUE FEEDING INTO A HIGH PRESSURE RIDGE OVER
EASTERN IOWA THIS AFTERNOON.  WINDS WILL BECOME LIGHT AND VARIABLE
OVER NIGHT AS THE RIDGE PASSES OVERHEAD. WITH THE RIDGE TO OUR
EAST SUNDAY LIGHT SOUTHERLY WINDS ARE EXPECTED BY LATE MORNING OR
EARLY AFTERNOON. TONIGHT WILL BE ANOTHER FROSTY NIGHT. A FEW
LOCATIONS IN EASTERN IOWA HAD GROUND FOG THIS MORNING. THE SAME
THING COULD OCCUR AGAIN TONIGHT...BUT IT SHOULD BE ISOLATED AND THE
POTENTIAL FOR IT OCCURRING AT ANY ONE TAF SITE WILL BE LOW...SO IT
WAS NOT MENTIONED IN THE FORECAST. ..DLF..

&&

.PREV DISCUSSION... /ISSUED 1100 AM CDT SAT OCT 1 2011/

UPDATE...
NO UPDATES ARE PLANNED FOR THIS AFTERNOONS FORECAST. THE ONLY
CONCERN AT THIS TIME IS HIGH TEMPERATURES.  SO FAR HOURLY TEMPS
ARE TRACKING WELL SO FAR THIS MORNING.  WITH THE HIGH PRESSURE
RIDGE JUST WEST OF THE CWFA...LIGHT WINDS WILL LIMIT THE MIXING
DEPTH EVEN WITH FULL SUN.  PLAYING AROUND WITH VARIOUS MIXING
DEPTHS FROM 950MB THROUGH 900MB IT/S DIFFICULT GETTING TEMPERATURES
OUT OF THE UPPER 50S OVER THE NORTHEAST HALF OF THE CWFA. ..DLF..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Oct 1, 4:35 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 AM CDT SAT OCT 1 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
435 AM CDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FROST IS EXPECTED OVER MUCH OF THE OUTLOOK AREA LATE
TONIGHT INTO EARLY SUNDAY MORNING. TEMPERATURES SHOULD PLUMMET INTO
THE MIDDLE TO LOWER 30S AT MOST LOCATIONS UNDER CLEAR SKIES AND
WITH CALM WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

12

Nearby

Frost Advisories in Iowa, 2011Frost Advisories in Illinois, 2011Frost Advisories in Missouri, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.